Next Article in Journal
Continuous Stieltjes-Wigert Limiting Behaviour of a Family of Confluent q-Chu-Vandermonde Distributions
Next Article in Special Issue
Deterministic Greedy Routing with Guaranteed Delivery in 3D Wireless Sensor Networks
Previous Article in Journal
Optimization Models for Reaction Networks: Information Divergence, Quadratic Programming and Kirchhoff’s Laws
Previous Article in Special Issue
Canonical Coordinates for Retino-Cortical Magnification
Article Menu

Export Article

Open AccessArticle

Ricci Curvature on Polyhedral Surfaces via Optimal Transportation

ENS de Lyon, 15 parvis René Descartes - BP 7000 69342 Lyon Cedex 07, France
Université Paris-Est, LAMA (UMR 8050), Marne-la-Vallée F-77454, France
Author to whom correspondence should be addressed.
Axioms 2014, 3(1), 119-139;
Received: 27 January 2014 / Revised: 17 February 2014 / Accepted: 18 February 2014 / Published: 6 March 2014
PDF [291 KB, uploaded 6 March 2014]


The problem of correctly defining geometric objects, such as the curvature, is a hard one in discrete geometry. In 2009, Ollivier defined a notion of curvature applicable to a wide category of measured metric spaces, in particular to graphs. He named it coarse Ricci curvature because it coincides, up to some given factor, with the classical Ricci curvature, when the space is a smooth manifold. Lin, Lu and Yau and Jost and Liu have used and extended this notion for graphs, giving estimates for the curvature and, hence, the diameter, in terms of the combinatorics. In this paper, we describe a method for computing the coarse Ricci curvature and give sharper results, in the specific, but crucial case of polyhedral surfaces. View Full-Text
Keywords: discrete curvature; optimal transportation; graph theory; discrete Laplacian; tiling discrete curvature; optimal transportation; graph theory; discrete Laplacian; tiling

Figure 1

This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

MDPI and ACS Style

Loisel, B.; Romon, P. Ricci Curvature on Polyhedral Surfaces via Optimal Transportation. Axioms 2014, 3, 119-139.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics



[Return to top]
Axioms EISSN 2075-1680 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top